A finite volume method based on radial basis functions for two-dimensional nonlinear diffusion equations
Moroney, Timothy J. & Turner, Ian W. (2005) A finite volume method based on radial basis functions for two-dimensional nonlinear diffusion equations. Applied Mathematical Modelling, 30(10), pp. 1118-1133.
The finite volume method is the favoured numerical technique for solving (possibly coupled, nonlinear, anisotropic) diffusion equations. The method transforms the original problem into a system of nonlinear, algebraic equations through the process of discretisation. The accuracy of this discretisation determines to a large extent the accuracy of the final solution.
A new method of discretisation is presented, designed to achieve high accuracy without imposing excessive computational requirements. In particular, the method employs radial basis functions as a means of local gradient interpolation. When combined with high order Gaussian quadrature integration methods, the interpolation based on radial basis functions produces an efficient and accurate discretisation.
The resulting nonlinear, algebraic system is solved efficiently using a Jacobian-free Newton–Krylov method. Information obtained from the Newton–Krylov iterations is used to construct an effective preconditioner in order to reduce the number of nonlinear iterations required to achieve an accurate solution.
Results to date have been promising, with the method giving accuracy several orders of magnitude better than simpler methods based on shape functions for both linear and nonlinear diffusion problems.
Citation countsare sourced monthly fromand citation databases.
These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science generally from 1980 onwards.
Citations counts from theindexing service can be viewed at the linked Google Scholar™ search.
|Item Type:||Journal Article|
|Additional Information:||For more information, please refer to the journal's website (see link) or contact the author. Author contact details: firstname.lastname@example.org|
|Keywords:||Control Volume Finite Element, Jacobian Free, Newton, Krylov, GMRES, DR, Deflation|
|Subjects:||Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > NUMERICAL AND COMPUTATIONAL MATHEMATICS (010300) > Numerical Analysis (010301)|
|Divisions:||Past > QUT Faculties & Divisions > Faculty of Science and Technology|
|Copyright Owner:||Copyright 2005 Elsevier|
|Deposited On:||10 May 2007|
|Last Modified:||29 Feb 2012 23:17|
Repository Staff Only: item control page